MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2777
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a guidewire tip fracture occurred.The chronic totally occluded target lesion was located in a mildly tortuous and severely calcified vessel.A 185 cm moderate support straight pt guidewire was selected for use.However, at the end of the procedure, the tip of the guidewire fractured off inside the patient.The fractured tip was successfully snared.No further complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire was found broken/fractured; the damaged area was located in the distal tip, approximately at 184.5 cm from the proximal end, the detached section was not returned.Besides, the distal tip was bent.No more damages were found.Overall length and outer diameter (od) could not be performed due to device condition (guidewire broken/fractured).Od of middle of the device and proximal section are within specification.
 
Event or Problem Description
It was reported that a guidewire tip fracture occurred.The chronic totally occluded target lesion was located in a mildly tortuous and severely calcified vessel.A 185cm moderate support straight pt guidewire was selected for use.However, at the end of the procedure, the tip of the guidewire fractured off inside the patient.The fractured tip was successfully snared.No further complications were reported.

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9171708
Report Number2134265-2019-12183
Device Sequence Number16848888
Product Code DQX
UDI-Device Identifier08714729471196
UDI-Public08714729471196
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model Number2777
Device Catalogue Number2777
Device Lot Number0023839012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR